Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 225, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 7:12 AM CDT for 4 counties in Illinois. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 7:12 AM CDT (12:12 UTC)
- Expired
- Jul 21, 2008, 8:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Marshall County, IL, McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:14 AM CDT | TSTM WND GST 81 | Roanoke, IL | |
| Jul 21, 7:25 AM CDT | TSTM WND DMG | Bloomington, IL | TREE LIMBS AND POWER LINES DOWN FROM BLOOMINGTON TO LEXINGTON. |
| Jul 21, 7:45 AM CDT | TSTM WND GST 40 | Le Roy, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4289 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 211212
SVRILX
ILC113-123-179-203-211300-
/O.NEW.KILX.SV.W.0225.080721T1212Z-080721T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
712 AM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
MCLEAN COUNTY IN CENTRAL ILLINOIS...
EASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 800 AM CDT.
* AT 712 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3
MILES NORTHWEST OF WENONA TO 3 MILES SOUTHWEST OF SECOR TO 11 MILES
WEST OF MACKINAW...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
STREATOR TO 5 MILES EAST OF EUREKA TO 4 MILES SOUTHEAST OF PEKIN...
AND WAS MOVING EAST AT 66 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINIER...
ARMINGTON...
GRIDLEY...
CARLOCK...
STANFORD...
HUDSON...
DANVERS...
MCLEAN...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BLOOMINGTON...CHENOA...
COLFAX...COOKSVILLE...DEER CREEK...DELAVAN...DOWNS...EL PASO...
GOODFIELD...HEYWORTH...HOPEDALE...LE ROY...LEXINGTON...MINONK...
NORMAL...ROANOKE...SAYBROOK...TOLUCA...TOWANDA AND WENONA.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4029 8848 4029 8926 4033 8926 4033 8972
4072 8925 4111 8920 4110 8905 4095 8904
4093 8893 4077 8892 4076 8859 4064 8856
4062 8845
TIME...MOT...LOC 1212Z 279DEG 57KT 4107 8902 4070 8910
4054 8948
$$
BARKER3 follow-up statements
000
WWUS53 KILX 211232
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT MON JUL 21 2008
ILC123-179-211241-
/O.CAN.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MARSHALL-TAZEWELL-
731 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL AND
EASTERN MARSHALL COUNTIES IS CANCELLED...
AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4029 8848 4029 8926 4034 8927 4061 8920
4094 8904 4093 8893 4076 8891 4076 8859
4063 8855 4062 8845
TIME...MOT...LOC 1231Z 278DEG 55KT 4100 8875 4063 8884
4047 8922
$$
ILC113-203-211300-
/O.CON.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-WOODFORD-
731 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN WOODFORD AND MCLEAN COUNTIES...
AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MINONK TO LAKE BLOOMINGTON TO 6
MILES NORTHWEST OF STANFORD...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF STREATOR TO 11 MILES NORTH OF BLOOMINGTON TO 16 MILES SOUTH
OF EUREKA...MOVING EAST AT 63 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
SHIRLEY...
WESTON...
BLOOMINGTON...
HEYWORTH...
NORMAL...
COOKSVILLE...
COLFAX...
DOWNS...
HOLDER...
CROPSEY...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4029 8848 4029 8926 4034 8927 4061 8920
4094 8904 4093 8893 4076 8891 4076 8859
4063 8855 4062 8845
TIME...MOT...LOC 1231Z 278DEG 55KT 4100 8875 4063 8884
4047 8922
$$
BARKER000
WWUS53 KILX 211241
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT MON JUL 21 2008
ILC203-211251-
/O.CAN.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
WOODFORD-
741 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD COUNTY IS
CANCELLED...
AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
4067 8856 4065 8857 4065 8855 4063 8855
4062 8845
TIME...MOT...LOC 1241Z 278DEG 55KT 4072 8862 4056 8867
4039 8883
$$
ILC113-211300-
/O.CON.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-
741 AM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN MCLEAN COUNTY...
AT 740 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF WESTON TO 2 MILES NORTHEAST OF
COOKSVILLE TO DOWNS...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FAIRBURY TO 16 MILES SOUTHWEST OF FAIRBURY TO 9 MILES SOUTHEAST OF
BLOOMINGTON...MOVING EAST AT 63 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CROPSEY...
ARROWSMITH...
SAYBROOK...
BELLFLOWER...
LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
4067 8856 4065 8857 4065 8855 4063 8855
4062 8845
TIME...MOT...LOC 1241Z 278DEG 55KT 4072 8862 4056 8867
4039 8883
$$000
WWUS53 KILX 211257
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 AM CDT MON JUL 21 2008
ILC113-211308-
/O.EXP.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-
758 AM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY EXPIRES
AT 800 AM CDT...
AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
4067 8856 4065 8857 4065 8855 4063 8855
4062 8845
TIME...MOT...LOC 1258Z 278DEG 55KT 4068 8828 4052 8833
4035 8850
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 21, 6:53 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 653 AM CDT MON JUL 21 2008 .DISCUSSION... ISSUED 217 AM CDT MON JUL 21 2008 MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION AND POTENTIAL FOR HEAVY RAINFALL TODAY AND TONIGHT. SYNOPTIC SET-UP REMAINS UNCHANGED FROM THE PAST FEW DAYS...WITH STATIONARY BOUNDARY EXTENDING FROM THE GREAT LAKES WESTWARD INTO NEBRASKA. VERY WARM AND HUMID AIRMASS IN PLACE SOUTH OF THIS BOUNDARY...AS CHARACTERIZED BY DEWPOINTS IN THE LOWER 70S ACROSS CENTRAL ILLINOIS. ALOFT...RIDGE REMAINS ANCHORED OVER THE CENTRAL AND SOUTHERN PLAINS...WHILE W/NW FLOW PREVAILS ACROSS THE MIDWEST. NUMEROUS WAVES ARE EMBEDDED WITHIN THE FLOW...WITH ONE CURRENTLY TRACKING ACROSS SOUTH DAKOTA/NEBRASKA AND ANOTHER POISED FURTHER NORTH ACROSS SOUTHERN MANITOBA. SHORT TERM...TODAY THROUGH WEDNESDAY LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY ONGOING ACROSS EASTERN NEBRASKA INTO WESTERN IOWA...IN ASSOCIATION WITH APPROACHING UPPER WAVE AND 30 T0 35KT 850MB JET STREAK. THIS FEATURE IS TRACKING E/SE ALONG A THETA-E AXIS STRETCHING FROM NEBRASKA TOWARD WEST-CENTRAL ILLINOIS. CORFIDI VECTORS INDICATE AN E/SE TRAJECTORY...AND LATEST SATELLITE/RADAR LOOPS CONFIRM THIS MOVEMENT AS WELL. ADDITIONAL CONVECTION HAS DEVELOPED FURTHER EAST ACROSS CENTRAL IOWA AND THIS WILL LIKELY CONGEAL WITH THE MAIN STORM COMPLEX OVER THE NEXT FEW HOURS. 00Z 21 JUL MODELS HANDLE THE CONVECTION FAIRLY WELL...ALTHOUGH BASED ON LATEST OBS...THINK THEY MAY NOT BE DROPPING IT FAR ENOUGH TO THE SOUTHEAST. WILL CARRY CATEGORICAL POPS THIS MORNING ALONG AND WEST OF THE I-55 CORRIDOR...WITH LIKELY POPS FURTHER EAST TO THE INDIANA BORDER. WILL MAINTAIN ONLY CHANCE POPS ACROSS THE FAR SOUTHEAST CWA AT THIS TIME. ALL MODELS PUSH THE MCS INTO INDIANA BY AROUND MIDDAY...LEADING TO A LULL IN THE PRECIP ACROSS CENTRAL ILLINOIS. BIG QUESTION WILL BE WHEN AND WHERE ADDITIONAL CONVECTION WILL FIRE LATER IN THE AFTERNOON. 4KM NMM-WRF PUSHES AN OUTFLOW BOUNDARY THROUGH THE ENTIRE CWA AND AS A RESULT NO STORMS RE-DEVELOP. MEANWHILE...24KM WRF FROM THE U OF I SUGGESTS DEVELOPMENT ON AN OLD OUTFLOW BOUNDARY STRETCHING FROM NEAR JACKSONVILLE TO AROUND EFFINGHAM AFTER 21Z. THINK THIS IS A MORE PLAUSIBLE SOLUTION...SO WILL FOLLOW IT MORE CLOSELY. GIVEN UNCERTAINTY OF EXACT BOUNDARY LOCATIONS...WILL CARRY CHANCE POPS ACROSS THE BOARD THIS AFTERNOON. LOW-LEVEL JET STRENGTHENS AGAIN TONIGHT...RESULTING IN THE DEVELOPMENT OF ANOTHER MCS. BASED ON BEST THERMAL/MOISTURE ADVECTION PARAMETERS...MOST FAVORED GENESIS LOCATION WOULD BE ACROSS NORTHERN MISSOURI...WITH AN E/SE TRACK ALONG THETA-E AXIS/OUTFLOW BOUNDARY INTO ILLINOIS BY LATE EVENING INTO THE OVERNIGHT HOURS. NAM-WRF SEEMS TO HAVE A GOOD HANDLE ON THIS SCENARIO...SO WILL FOCUS HIGHEST POPS ACROSS THE SOUTHERN CWA...MAINLY ALONG AND SOUTH OF A JACKSONVILLE TO MATTOON LINE WHERE LIKELY POPS ARE IN ORDER. FURTHER NORTH...POPS WILL TAPER DOWN TO LOW CHANCE ACROSS THE FAR NORTH...WHERE FORCING WILL BE MUCH WEAKER. ALL MODELS ARE SUGGESTING SYNOPTIC BOUNDARY WILL BE A BIT SLOWER IN IT SOUTHWARD PROGRESSION THAN PREVIOUSLY THOUGHT...WHICH WILL ALLOW RAIN CHANCES TO LINGER ACROSS PARTS OF CENTRAL ILLINOIS INTO TUESDAY. HAVE RAISED POPS INTO THE CHANCE CATEGORY ALONG AND SOUTH OF I-72...WITH ONLY SLIGHT CHANCES FURTHER NORTH. FRONT FINALLY SAGS SOUTHWARD INTO THE OHIO RIVER VALLEY TUESDAY NIGHT AND WEDNESDAY...AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF CANADA. THIS WILL BRING A COOLER AND LESS HUMID AIRMASS INTO CENTRAL ILLINOIS FOR MID-WEEK...WITH HIGHS IN THE LOWER TO MIDDLE 80S AND OVERNIGHT LOWS IN THE LOWER TO MIDDLE 60S. LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC PATTERN FOR THE END OF THE WEEK...BUT DISAGREE CONCERNING THE FINER DETAILS. BOTH GFS AND ECMWF MAINTAIN AN UNSEASONABLY DEEP UPPER LOW OVER THE EASTERN GREAT LAKES INTO THURSDAY...BUT THEN LIFT THIS FEATURE TO THE NORTHEAST ON FRIDAY. ONCE FLOW BECOMES MORE W/SW...OLD FRONTAL BOUNDARY WILL LIFT BACK NORTHWARD...POTENTIALLY BRINGING RAIN CHANCES BACK INTO CENTRAL ILLINOIS THURSDAY/FRIDAY. ECMWF IS MUCH MORE BULLISH WITH ITS QPF FIELD...WHILE GFS REMAINS LARGELY DRY BOTH DAYS. GIVEN UNCERTAINTY...SEE NO REASON TO RAISE POPS FROM THE CURRENT SLIGHT CHANCES ALREADY IN THE GRIDS. BETTER CHANCE FOR RAIN POTENTIALLY SETTING UP LATE SATURDAY INTO SUNDAY...AS BOTH MODELS ONCE AGAIN DROP A DEEP UPPER LOW INTO THE EASTERN GREAT LAKES...PUSHING ANOTHER STRONG COLD FRONT THROUGH CENTRAL ILLINOIS. && .AVIATION... ISSUED 652 AM CDT MON JUL 21 2008 CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO TRACK E/SE ACROSS THE AREA THIS MORNING...MAINLY AFFECTING THE NORTHERN THREE TERMINALS. WILL CARRY TEMPO GROUPS FOR TSRA AT KPIA...KBMI...AND KCMI TO COVER THIS. BASED ON RADAR TRENDS AND LATEST MODEL DATA...IT APPEARS THE MORNING STORMS WILL REMAIN TO THE N/NE OF BOTH KSPI AND KDEC...SO WILL ONLY MENTION VCTS AT THOSE SITES. ONCE THE MORNING CONVECTION PUSHES INTO INDIANA AFTER 15Z...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG OLD OUTFLOW BOUNDARIES. STILL QUITE A BIT OF UNCERTAINTY AS TO EXACTLY WHERE THOSE BOUNDARIES WILL LAY OUT...BUT IT APPEARS THE MOST FAVORED LOCATION WOULD BE ALONG AND SOUTH OF I-72. WILL THEREFORE CARRY VCTS AT KSPI...KDEC...AND KCMI FROM LATE THIS AFTERNOON THROUGH 12Z TUE. FURTHER NORTH...WILL KEEP THINGS DRY...WITH ONLY A MID-LEVEL CLOUD DECK NOTED. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 6:00 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON JUL 21 2008 ILZ027>031-036>038-041>046-048-053-055-057-221100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-PEORIA-PIATT-STARK-TAZEWELL-VERMILION- WOODFORD- 600 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS WILL IMPACT CENTRAL ILLINOIS THIS MORNING...MAINLY ALONG AND NORTH OF A RUSHVILLE...TO LINCOLN...TO PARIS LINE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...PENNY SIZE HAIL...AND TORRENTIAL RAINFALL. ADDITIONAL THUNDERSTORMS MAY RE-DEVELOP DURING THE LATE AFTERNOON AND EVENING ALONG OUTFLOW BOUNDARIES LEFT BEHIND BY THE MORNING STORMS. THE COMBINATION OF AIR TEMPERATURES AROUND 90 DEGREES ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT SLOWLY DROPS SOUTHWARD THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY...ESPECIALLY DURING THE MORNING. ILZ040-047-049>052-054-056-061>063-066>068-071>073-221100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY- 600 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN OLD OUTFLOW BOUNDARY ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS FROM THE STORMS BEING DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL RAINFALL. THE COMBINATION OF AIR TEMPERATURES IN THE LOWER TO MIDDLE 90S ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES THIS AFTERNOON. DRESS PROPERLY FOR THE HEAT TODAY AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT SLOWLY DROPS SOUTHWARD THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. BARNES
In the hours before
Local storm report, Jul 21, 6:45 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG ALTONA 41.12N 90.16W
07/21/2008 KNOX IL CO-OP OBSERVER
REPORTED 8 INCH TREE LIMB DOWN.
&&
OUSLEYLocal storm report, Jul 21, 7:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TSTM WND GST PEORIA 40.74N 89.61W
07/21/2008 M65 MPH PEORIA IL EMERGENCY MNGR
MOUNT HAWLEY AIRPORT REPORTED A WIND GUST OF 65 MPH.
&&
OUSLEYLocal storm report, Jul 21, 7:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND GST GERMANTOWN HILLS 40.77N 89.47W
07/21/2008 E60 MPH WOODFORD IL EMERGENCY MNGR
ESTIMATED WIND GUST OF 50 TO 60 MPH.
&&
OUSLEYLocal storm report, Jul 21, 7:07 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND GST METAMORA 40.79N 89.36W
07/21/2008 M53 MPH WOODFORD IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Jul 21, 7:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
709 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND GST ROANOKE 40.80N 89.20W
07/21/2008 M56 MPH WOODFORD IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Jul 21, 7:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 AM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND GST ROANOKE 40.80N 89.20W
07/21/2008 M62 MPH WOODFORD IL EMERGENCY MNGR
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:28 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 47 min |
| Jul 21, 4:47 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Jul 21, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 44 min |
| Jul 21, 5:18 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 42 min |
| Jul 21, 5:33 AM CDT | Tornado Warning | ILX | Peoria, Tazewell | 27 min |
| Jul 21, 5:45 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 45 min |
| Jul 21, 5:51 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Jul 21, 5:52 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 53 min |
| Jul 21, 6:18 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 42 min |
| Jul 21, 6:24 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 36 min |
| Jul 21, 6:31 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 26 min |
| Jul 21, 6:39 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 36 min |
| Jul 21, 6:46 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 29 min |
| Jul 21, 7:44 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.